MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 STRAIGHT JAW 25CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 STRAIGHT JAW 25CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Model Number NSLG2S25
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: u93y4f.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device and the manufacturing criteria were met prior to the release of this lot/batch.
 
Event or Problem Description
It was reported that during a gynecological procedure the enseal's jaw broke when taking the tissue.The procedure was completed successfully.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/27/2021.Investigation summary: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the nslg2s25 device was returned with the upper jaw detached and not returned.In addition, the iblade was broken off and not returned the device was connected to the generator and it was recognized.Because the jaw was detached not all functional testing could be performed with the generator.It should be noted that product failure is multifactorial.A probable cause of the damage to the jaw could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.As described in the ifu: do not use excessive force on the closing handle to close the jaws; grasp only as much tissue as will fit between the jaws where the current will pass.Greater amounts of tissue require more closing handle force.Excessive force could damage the device.Please reference the instruction for use for more information: a manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.This is a photo analysis for a set of images submitted to ethicon endo-surgery for evaluation.Image: the images received are those who appear to be an nslg2s25 device, the first image with the upper jaw detached, in the second image the device can be appreciated over a blister, and in the third picture can be seen the lot number u93y4f, exp date 2025/03/31.Please refer to the ifu for better reference of use.As part of the ethicon endo information surgery quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.

Brand Name
ENSEAL G2 STRAIGHT JAW 25CM
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key11558841
Report Number3005075853-2021-01556
Device Sequence Number17267446
Product Code GEI
UDI-Device Identifier10705036014126
UDI-Public10705036014126
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberNSLG2S25
Device Catalogue NumberNSLG2S25
Device Lot NumberU93Y4F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer03/31/2021
Initial Report FDA Received Date03/23/2021
Supplement Report FDA Received Date04/27/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient Age52 YR